Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 22, NWS Charleston, SC

May 28, 2014Chatham County, Effingham County, Georgia; Jasper County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at May 28, 2014, 5:16 PM EDT for Chatham County, Effingham County, Georgia; Jasper County, South Carolina. It was in force for 59 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 28, 2014, 5:16 PM EDT (21:16 UTC)
Expired
May 28, 2014, 6:15 PM EDT
In force
59 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Chatham County, GA, Effingham County, GA, Jasper County, SC

The radar

The Charleston,SC radar (KCLX), 53 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 28, 5:20 PM EDTHAIL 0.88Garden City, GATRAINED SPOTTER REPORTED NICKEL SIZE HAIL.
May 28, 5:23 PM EDTTSTM WND DMGGarden City, GAONE TREE DOWN ON POWERLINES ALONG SPIVEY AVENUE NEAR SHARON PARK.
May 28, 5:25 PM EDTTSTM WND GST 54Savannah Airport, GA
May 28, 6:03 PM EDTHAIL 14 Sse Rincon, GAPUBLIC REPORTED DIME TO QUARTER SIZE HAIL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2014-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 839 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2014-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
839 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
860 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

816 
WUUS52 KCHS 282116
SVRCHS
GAC051-103-SCC053-282215-
/O.NEW.KCHS.SV.W.0022.140528T2116Z-140528T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT WED MAY 28 2014

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
  JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  CHATHAM COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 615 PM EDT

* AT 516 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR GARDEN
  CITY...MOVING NORTH AT 10 MPH.

  PREPARE NOW FOR...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  HAIL UP TO QUARTER SIZE...
  TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  SAVANNAH HISTORIC DISTRICT...HUTCHINSON ISLAND...GARDEN CITY...
  POOLER...SAVANNAH AIRPORT...PORT WENTWORTH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.

&&

LAT...LON 3228 8127 3228 8105 3206 8108 3205 8124
TIME...MOT...LOC 2116Z 175DEG 8KT 3210 8117

$$
3 follow-up statements
161 
WWUS52 KCHS 282130
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
530 PM EDT WED MAY 28 2014

GAC051-103-SCC053-282215-
/O.CON.KCHS.SV.W.0022.000000T0000Z-140528T2215Z/
EFFINGHAM GA-JASPER SC-CHATHAM GA-
530 PM EDT WED MAY 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR PORTIONS OF EFFINGHAM...JASPER AND CHATHAM COUNTIES...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR GARDEN CITY...MOVING NORTH AT 10
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...GARDEN
CITY...MEINHARD...MONTEITH...POOLER...PORT WENTWORTH...HUTCHINSON
ISLAND...SAVANNAH AIRPORT AND SAVANNAH HISTORIC DISTRICT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.

&&

LAT...LON 3228 8127 3228 8105 3206 8108 3205 8124
TIME...MOT...LOC 2130Z 175DEG 8KT 3213 8117

$$
306 
WWUS52 KCHS 282150
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
550 PM EDT WED MAY 28 2014

GAC051-103-SCC053-282215-
/O.CON.KCHS.SV.W.0022.000000T0000Z-140528T2215Z/
EFFINGHAM GA-JASPER SC-CHATHAM GA-
550 PM EDT WED MAY 28 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR PORTIONS OF EFFINGHAM...JASPER AND CHATHAM COUNTIES...

AT 550 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR MEINHARD...MOVING NORTH AT 10
MPH.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MEINHARD...MONTEITH...PORT WENTWORTH AND SAVANNAH AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

&&

LAT...LON 3211 8125 3228 8127 3228 8105 3212 8107
TIME...MOT...LOC 2150Z 175DEG 8KT 3219 8123

$$
483 
WWUS52 KCHS 282212
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT WED MAY 28 2014

GAC051-103-SCC053-282221-
/O.EXP.KCHS.SV.W.0022.000000T0000Z-140528T2215Z/
EFFINGHAM GA-JASPER SC-CHATHAM GA-
612 PM EDT WED MAY 28 2014

...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF EFFINGHAM...JASPER
AND CHATHAM COUNTIES WILL EXPIRE AT 615 PM EDT...

AT 611 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED 
THE WARNING HAD WEAKENED AND MOVED OUT OF THE WARNING AREA. 
THUS...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.

ALTHOUGH THE IMMEDIATE THREAT FOR DAMAGING WINDS AND LARGE HAIL HAS 
ENDED...THUNDERSTORMS ARE STILL PRODUCING FREQUENT CLOUD TO GROUND 
LIGHTNING STRIKES...VERY HEAVY RAIN AND GUSTY WINDS. THE SAFEST 
COURSE OF ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3211 8125 3228 8127 3228 8105 3212 8107
TIME...MOT...LOC 2211Z 175DEG 8KT 3224 8123

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:39 PM EDT, 1 hour 37 minutes earlier.

Area forecast discussion, May 28, 3:39 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
339 PM EDT WED MAY 28 2014

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL REMAIN IN PLACE TONIGHT. A WEAK BACKDOOR
COLD FRONT IS EXPECTED TO APPROACH THE AREA FROM THE NORTH THURSDAY
BEFORE PUSHING SOUTH OF THE AREA BY SUNDAY. STRONGER HIGH PRESSURE
WILL THEN BUILD FROM THE NORTH EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
REST OF THE AFTERNOON...SO FAR THE BULK OF THE SHOWER/THUNDERSTORM
DEVELOPMENT HAS REMAINED CONFINED TO SOUTHEAST GEORGIA AWAY FROM THE
IMMEDIATE COASTLINE. STORMS HAVE BEEN RELATIVELY SHORT-LIVED AS
UPDRAFTS APPEAR TO BE STRUGGLING TO MAINTAIN GIVEN THE LESS THAN
IMPRESSIVE MID-LEVEL ENVIRONMENT. THE SPC MESOANALYSIS PAGE SHOWS
THE BEST INSTABILITY ALONG AND WEST OF THE SAVANNAH RIVER SO POPS
HAVE BEEN FAVORED THERE. THE SEVERE THREAT REMAINS QUITE LOW...BUT
THE CHANCE REMAINS FOR AN ISOLATED SEVERE STORM WHERE MORE
SIGNIFICANT BOUNDARY INTERACTIONS OCCUR.

TONIGHT...ALOFT THE UPPER RIDGE AXIS WILL REMAIN IN PLACE AS THE
OVERALL PATTERN REMAINS UNCHANGED. ATLANTIC HIGH PRESSURE WILL
CONTINUE TO EXTEND WESTWARD AND ACROSS THE FORECAST AREA WITH A
PREVAILING SOUTHWEST FLOW. ANY LINGERING EVENING SHOWER/THUNDERSTORM
ACTIVITY WILL DIMINISH QUICKLY WITH SUNSET...AND THE REST OF THE
OVERNIGHT IS EXPECTED TO REMAIN DRY. ANY LINGERING DEBRIS CLOUDS
SHOULD THIN AND CLEAR OUT THROUGH THE NIGHT...WITH SKIES BECOMING
MOSTLY CLEAR BY SUNRISE. ANOTHER MILD NIGHT IS ON TAP WITH LOWS
FALLING TO AROUND 70 IN MOST AREAS.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY/...
ATLANTIC HIGH PRESSURE WILL SLOWLY WEAKEN OFFSHORE THIS PERIOD WHILE
A BACKDOOR COLD FRONT SLOWLY SINKS SOUTHWARD INTO THE AREA FRIDAY.
WARM AND HUMID CONDITIONS...MORE TYPICAL OF SUMMER...WILL PREVAIL
WITH MOSTLY AFTERNOON AND EARLY EVENING SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THURSDAY. BY FRIDAY COVERAGE OF RAIN SHOULD BE
A BIT GREATER GIVEN THE ADDED CONVERGENCE WITH THE FRONT...ALTHOUGH
THERE WILL BE A BIT GREATER MID-LEVEL CAPPING WHICH SHOULD TEMPER
COVERAGE A BIT. GIVEN THE LACK OF STRONG SYNOPTIC FORCING THE RISK
FOR ANY SEVERE STORMS WILL REMAIN LOW. TEMPS GENERALLY SLIGHTLY
ABOVE NORMAL THROUGH THE PERIOD.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
MODELS IN GOOD AGREEMENT WITH THE LARGE SCALE PATTERN...SHOWING A
BUILDING RIDGE FROM THE GREAT LAKES SOUTHWARD INTO THE SOUTHEAST
U.S. THROUGH SUNDAY. THIS RIDGE FLATTENS AND MOVES OVER THE AREA
MONDAY...THEN SOUTHEAST OF THE REGION TUESDAY AND WEDNESDAY.
SATURDAY WILL BE THE TRANSITION DAY...WITH SCATTERED AFTERNOON
CONVECTION...ESPECIALLY SOUTHERN 1/2 OF THE AREA. CONTINUED DRYING
TREND FOR SUNDAY AND MONDAY AS THE RIDGE TO THE NORTH PUSHES
DRIER/SUBSIDING AIR SOUTHWARD. HAVE KEPT SLIGHT CHANCE POPS EXTREME
SOUTH SUNDAY...THEN LESS THEN 15% FOR MONDAY ALL AREAS. BY TUESDAY
AND WEDNESDAY ...MODELS INDICATING SOME MOISTURE RETURN ON THE
BACK/WEST SIDE OF THE RIDGE. THUS...HAVE GRADUALLY BROUGHT BACK LOW
END CHANCE POPS TUESDAY AND WEDNESDAY FOR AFTERNOON CONVECTION. NEAR
NORMAL TEMPERATURES SUNDAY AND MONDAY...CLIMBING TO SLIGHTLY ABOVE
NORMAL TUESDAY AND WEDNESDAY AS THE RIDGE MOVES OVER THE AREA AND
LOW LEVEL SOUTHWEST FLOW SETS IN.

&&

.AVIATION /20Z WEDNESDAY THROUGH MONDAY/...
VFR CONDITIONS WILL PREVAIL THROUGH 18Z THURSDAY. THE BIGGEST NEAR
TERM CONCERN IS THE POTENTIAL FOR IMPACTS FROM THUNDERSTORMS AT
THE TERMINALS. BASED ON CURRENT RADAR IMAGERY...THE BEST COVERAGE
IS ACROSS SOUTHEAST GEORGIA SO A VCTS HAS BEEN ADDED TO KSAV
THROUGH 21Z. THE CHANCE EXISTS AT KCHS AS WELL...BUT GIVEN THE
LACK OF COVERAGE IN SOUTHEAST SOUTH CAROLINA...NOTHING WILL BE
INCLUDED AT THIS TIME. ANY SHOWERS AND STORMS THAT DO DEVELOP WILL
DIMINISH THIS EVENING WITH THE LOSS OF HEATING.

EXTENDED AVIATION OUTLOOK...TEMPORARY FLIGHT RESTRICTIONS POSSIBLE
WITH MAINLY AFTERNOON/EARLY EVENING SHOWERS AND TSTMS THURSDAY THROUGH
SATURDAY. BEST CHANCES SHOULD BE FRIDAY AS A WEAK BACKDOOR FRONT
SLOWLY MOVES THROUGH. BREEZY CONDITIONS LIKELY SUNDAY.

&&

.MARINE...
TONIGHT...SUBTROPICAL HIGH PRESSURE OVER THE ATLANTIC WILL CONTINUE
TO BE THE PRIMARY SURFACE FEATURE AS IT EXTENDS WESTWARD ACROSS THE
LOCAL WATERS. THE HIGH WILL MAINTAIN A MODEST SOUTH TO SOUTHWEST
FLOW WHICH WILL GENERALLY BE 15 KT OR LESS THROUGH THE PERIOD. SEAS
WILL BE 2-3 FT.

WEDNESDAY THROUGH SUNDAY...NO SIGNIFICANT CONCERNS GIVEN THE
RELATIVELY WEAK PRESSURE GRADIENT OVER THE AREA BETWEEN ATLANTIC
HIGH PRESSURE AND AN INLAND TROUGH. BY FRIDAY THE TROUGH SHOULD SINK
SOUTHWARD INTO THE LOCAL WATERS...LIKELY PUSHING SOUTH OF THE
GEORGIA WATERS BY SUNDAY. AFTER THE FROPA...THE GRADIENT WILL
INCREASE POSSIBLY LEADING TO MARGINAL ADVISORY CONDITIONS EARLY NEXT
WEEK...ESPECIALLY BEYOND 20 NM.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

NEAR TERM...BSH
SHORT TERM...RJB
LONG TERM...RFM
AVIATION...BSH
MARINE...BSH/RJB
Hazardous weather outlook, May 28, 3:26 AM EDT, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
326 AM EDT WED MAY 28 2014

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-290730-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
326 AM EDT WED MAY 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, May 28, 3:20 PM EDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
320 PM EDT WED MAY 28 2014

GAZ114-137-138-281945-
INLAND LIBERTY-LONG-TATTNALL-
320 PM EDT WED MAY 28 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...LIBERTY
AND LONG COUNTIES THROUGH 345 PM EDT...

AT 318 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BEARDS CREEK...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BEARDS CREEK...DONALD...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3203 8187 3193 8163 3175 8177 3187 8194
TIME...MOT...LOC 1920Z 211DEG 8KT 3187 8185
Special weather statement, May 28, 3:38 PM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
338 PM EDT WED MAY 28 2014

GAZ088-100-282015-
BULLOCH-SCREVEN-
338 PM EDT WED MAY 28 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND BULLOCH
COUNTIES THROUGH 415 PM EDT...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BLITCH...MOVING EAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCH...OGEECHEE...DONEGAL...EUREKA...COOPERVILLE...DOVER...
CAMERON...GOLOID...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3273 8159 3252 8153 3251 8180 3260 8188
TIME...MOT...LOC 1938Z 256DEG 14KT 3258 8177
Special weather statement, May 28, 3:55 PM EDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT WED MAY 28 2014

GAZ114>116-137-138-282030-
EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-TATTNALL-
355 PM EDT WED MAY 28 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
LIBERTY...BRYAN AND LONG COUNTIES THROUGH 430 PM EDT...

AT 352 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...OVER EXTREME EAST CENTRAL TATTNALL COUNTY...
MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AREAS BETWEEN DAISY AND MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3215 8181 3212 8159 3198 8180 3202 8187
TIME...MOT...LOC 1955Z 217DEG 6KT 3204 8179
Special weather statement, May 28, 4:49 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
449 PM EDT WED MAY 28 2014

GAZ101-116-282115-
EFFINGHAM-INLAND BRYAN-
449 PM EDT WED MAY 28 2014

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM AND BRYAN
COUNTIES THROUGH 515 PM EDT...

AT 447 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LANIER...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
LANIER...ELLABELL...BLITCHTON...EDEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3209 8166 3221 8156 3223 8150 3215 8132
      3210 8139 3208 8139 3207 8138 3198 8146
TIME...MOT...LOC 2049Z 230DEG 11KT 3210 8156

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 3:20 PM EDTSpecial Weather StatementCHSLong25 min
May 28, 3:38 PM EDTSpecial Weather StatementCHSScreven37 min
May 28, 3:55 PM EDTSpecial Weather StatementCHSEvans35 min
May 28, 4:49 PM EDTSpecial Weather StatementCHSBryan26 min
May 28, 5:06 PM EDTSevere Thunderstorm WarningCHSBryan, Bulloch, Chatham, Effingham54 min
May 28, 6:00 PM EDTSpecial Weather StatementCHSColleton30 min
May 28, 6:06 PM EDTSevere Thunderstorm WarningCHSColleton54 min
May 28, 6:40 PM EDTSpecial Weather StatementCHSHampton35 min
May 28, 6:52 PM EDTSpecial Weather StatementCHSHampton23 min
May 28, 7:00 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper60 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.